Alert archive / Michigan / Small Craft Advisories in 2026
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 17, 2026, 3:19 PM EDT. It took effect at Mar 18, 2026, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2026, 3:19 PM EDT (19:19 UTC)
- In effect from
- Mar 18, 2026, 8:00 AM EDT
- Expired
- Mar 18, 2026, 11:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
707 WHUS73 KAPX 171919 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 319 PM EDT Tue Mar 17 2026 LMZ323-341-342-344>346-180545- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/ /O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 319 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 7 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-180545- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/ /O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 319 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 6 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-180545- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-260317T2100Z/ /O.NEW.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 319 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
756 WHUS73 KAPX 180220 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1020 PM EDT Tue Mar 17 2026 LMZ323-341-342-344>346-181030- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1020 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 7 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-181030- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1020 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 6 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-181030- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1020 PM EDT Tue Mar 17 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... * WHAT...Highest gusts up to 25 kts from the south expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 8 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
685 WHUS73 KAPX 180703 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 303 AM EDT Wed Mar 18 2026 LMZ323-341-342-344>346-181515- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 303 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 6 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-181515- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 303 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kts from the south and highest waves around 6 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-181515- /O.CON.KAPX.SC.Y.0013.260318T1200Z-260319T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 303 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kts from the south expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
511 WHUS73 KAPX 181459 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1059 AM EDT Wed Mar 18 2026 LMZ323-341-342-344>346-190215- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1059 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-190215- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1059 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the south and highest waves around 6 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-190215- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1059 AM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kts from the south. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
807 WHUS73 KAPX 181830 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 230 PM EDT Wed Mar 18 2026 LMZ323-341-342-344>346-190300- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 230 PM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the southwest and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345>349-190300- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 230 PM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 30 kts from the south and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-190300- /O.CON.KAPX.SC.Y.0013.000000T0000Z-260319T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 230 PM EDT Wed Mar 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kts from the south. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 2:03 PM EDT, 1 hour 16 minutes earlier. Its key messages:
- Cold tonight, adding additional strain to those without power.
- Watching potential for some lake enhancement later tonight/Wednesday morning as weak system swings overhead.
- Turning milder to end the week.
Area forecast discussion, Mar 17, 2:03 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
203 PM EDT Tue Mar 17 2026
.KEY MESSAGES...
- Cold tonight, adding additional strain to those without power.
- Watching potential for some lake enhancement later
tonight/Wednesday morning as weak system swings overhead.
- Turning milder to end the week.
&&
.DISCUSSION...
Issued at 202 PM EDT Tue Mar 17 2026
Pattern Synopsis/Forecast:
Definite improvement out there this afternoon as deep low pressure
is now well to our northeast (good riddance) and moving further in
that direction. Cold post-sytem environment still kicking off a lake
response, although rapid drying through the vertical and complete
loss of any synoptic contribution is definitely taking their
collective toll. Unfortunately for those without power and still
doing clean-up operations, it's definitely a cold one, with current
temperatures only in the teens and 20s...a good 15 or more degrees
below specific normal values for the middle of March. Gusty
northwest winds are subsiding as pressure gradient relaxes, but
still seeing wind chill values in the single digits...both above and
below zero.
Large scale flow regime continues to relax in the coming days as
upstream ridging ever so slowly builds east the remainder of this
week into the weekend. Remnant northwest flow aloft along
ridge/trough interface will remain overhead, with weak embedded
shortwave troughs kicking off mostly light precipitation chances at
various times the next several days. Loss of Arctic air will bring
moderating temperatures as well...at least some good news for all
those affected by this past storm.
Primary Forecast Concerns:
Addressing potential for some lake enhancement later
tonight/Wednesday morning. Secondary focus on temperature trends and
additional light precipitation chances the remainder of the period.
Details:
Rather uneventful (but still very cold) evening...with just some
lingering very light and disorganized lake snows rotating off Lake
Michigan in slowly backing low level wind regime. Weak wave and
broad area of attendant weak isentropic upglide/moisture convergence
arrive later tonight into Wednesday...likely kicking off some
pockets of very light snow in the process. Looking at snow
accumulations by later Wednesday well under an inch for most.
However, over-lake environment remains primed for some moisture
contribution. Boundary layer flow becomes south-southwest, targeting
far western Mackinac County and perhaps right along the Lake
Michigan coast of Benzie and Manistee Counties for best lake
enhancement potential toward Wednesday morning. Could see a few
inches of snow in Western Mackinac County by the end of Wednesday,
with an inch or so along the Lake Michigan coast of northern lower.
Winds do become quite gusty on Wednesday...likely resulting in some
blowing and drifting snow as well.
More weak southeast diving waves set to bring some additional light
rain and snow chances at times on through the weekend, but
definitely not seeing anything of real significance. Far bigger
story for clean-up operations will be the gradual warming
temperatures, with highs both Thursday and Friday ranging from the
upper 30s to middle 40s...really helping to get ice off those trees
in our hardest hit areas. Turning a bit cooler heading into the
weekend and early next week, but still looking at highs above
freezing each afternoon.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 114 PM EDT Tue Mar 17 2026
Mix of MVFR and VFR CIGs through this afternoon, becoming VFR
overnight. Winds remain a little breezy at times but diminish as
into the evening and overnight. Lingering light lake effect snow
will diminish this evening and tonight as well, with another
area of light snow building in later tonight into Wednesday.
Expect some depressed VSBYs with this activity as CIGs lower to
MVFR.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
LHZ345>349.
Small Craft Advisory until 5 PM EDT this afternoon for LMZ323-
341-342-344>346.
Small Craft Advisory until 5 PM EDT this afternoon for LSZ321-
322.
&&
DISCUSSION...MSB
AVIATION...JLDHazardous weather outlook, Mar 17, 3:18 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 318 PM EDT Tue Mar 17 2026 MIZ016>018-020>036-041-042-086>088-095>099-181930- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 318 PM EDT Tue Mar 17 2026 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 318 PM EDT Tue Mar 17 2026 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Mar 17, 11:16 AM EDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1116 AM EDT Tue Mar 17 2026
*** The reports below represent a 48 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 1 SSE Petoskey 45.36N 84.95W
03/17/2026 M27.7 Inch Emmet MI CO-OP Observer
CO-OP Observer station PTYM4 Petoskey NCMC.
0800 AM Snow Charlevoix 45.32N 85.27W
03/17/2026 M26.0 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station CHRM4 Charlevoix.
0900 AM Snow 3 E Cedarville 45.99N 84.30W
03/17/2026 M21.2 Inch Mackinac MI Cocorahs
Cocorahs station MI-MC-3 Cedarville 3.2 ESE.
0700 AM Snow 1 ENE Harbor Springs 45.43N 84.98W
03/17/2026 M18.2 Inch Emmet MI Cocorahs
Cocorahs station MI-EM-5 Harbor Springs 0.7
ENE.
0700 AM Snow 4 WSW Bates 44.73N 85.51W
03/17/2026 M18.0 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station TCEM4 Traverse City
4.7 ESE.
0800 AM Snow 1 ESE Mancelona 44.90N 85.05W
03/17/2026 M13.5 Inch Antrim MI Cocorahs
Cocorahs station MI-AT-6 Mancelona 0.5 ESE.
0800 AM Snow 5 ENE Arcadia 44.53N 86.13W
03/17/2026 M13.0 Inch Benzie MI CO-OP Observer
CO-OP Observer station BEUM4 Beulah 7 SSW.
0900 AM Snow 5 S Benzonia 44.54N 86.11W
03/17/2026 M12.3 Inch Benzie MI Cocorahs
Cocorahs station MI-BZ-1 Benzonia 5.3 S.
0800 AM Snow 3 ENE Kingsley 44.60N 85.48W
03/17/2026 M10.1 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-21 Kingsley 2.7 ENE.
1000 AM Snow 1 NNW Wellston 44.23N 85.96W
03/17/2026 M8.1 Inch Manistee MI Cocorahs
Cocorahs station MI-MN-1 Wellston 0.8 N.
0800 AM Snow 2 S Eastlake 44.21N 86.29W
03/17/2026 M7.9 Inch Manistee MI CO-OP Observer
CO-OP Observer station MANM4 Manistee 3 SE.
0700 AM Snow 3 WNW Fairview 44.74N 84.11W
03/17/2026 M4.0 Inch Oscoda MI Cocorahs
Cocorahs station MI-OD-4 Mio 5.6 NNE.
&&Local storm report, Mar 17, 12:33 PM EDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1233 PM EDT Tue Mar 17 2026
*** The reports below represent either a 48 to 60 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow Wolverine 45.27N 84.60W
03/17/2026 M28.0 Inch Cheboygan MI NWS Employee
NWS Employee reports 28 inches of storm
total snow since late Saturday night.
0800 AM Snow 2 NNW East Jordan 45.18N 85.14W
03/17/2026 M22.2 Inch Charlevoix MI Trained Spotter
Trained spotter called in with 22.2 inches
of snow, storm total since late Saturday
night.
0800 AM Snow 1 W Northport 45.13N 85.65W
03/16/2026 M15.0 Inch Leelanau MI CO-OP Observer
CO-OP Observer station NPTM4 Northport 2 W.
0800 AM Snow 2 N Suttons Bay 45.00N 85.65W
03/16/2026 M13.8 Inch Leelanau MI Cocorahs
Cocorahs station MI-LL-8 1 NNE Suttons Bay.
0631 AM Snow Lovells 44.80N 84.46W
03/16/2026 M13.0 Inch Crawford MI Cocorahs
Cocorahs station MI-CF-9 Grayling 15.8 NE.
0700 AM Snow 2 NNE Otsego Lake State 44.96N 84.68W
03/16/2026 M13.0 Inch Otsego MI Cocorahs
Cocorahs station MI-OT-17 Gaylord 4.1 S.
0700 AM Snow 2 SE Elmira 45.05N 84.82W
03/16/2026 M12.1 Inch Otsego MI Cocorahs
Cocorahs station MI-OT-19 Elmira 2.2 ESE.
0700 AM Snow 2 SW Grawn 44.65N 85.70W
03/16/2026 M11.8 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-28 1 SW Grawn.
0700 AM Snow 4 NNE Lucas 44.27N 85.26W
03/16/2026 M5.1 Inch Missaukee MI Cocorahs
Cocorahs station MI-MK-1 Lake City 5.0 SSW.
&&Local storm report, Mar 17, 12:35 PM EDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1235 PM EDT Tue Mar 17 2026
*** The reports below represent a 48 hour snowfall from the morning of March 15th 2026 to the morning of March 17th 2026. ***
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 4 WSW Bates 44.73N 85.51W
03/17/2026 M19.8 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station TCEM4 Traverse City
4.7 ESE.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:57 AM EDT | Small Craft Advisory | APX | 5 hr |
Nearby
Small Craft Advisories in Michigan, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.